Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 5:37 AM CST for Red River County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2000, 5:37 AM CST (11:37 UTC)
- Expired
- Mar 29, 2000, 6:15 AM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 291138 SVRSHV TXC387-291215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 537 AM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN TEXAS * UNTIL 615 AM CST * AT 535 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 45 MPH. THIS THUNDESTORM WILL BE NEAR CLARKSVILLE BY 545 AM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR DIME SIZE AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATIOQN. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN TEXAS UNTIL 615 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:00 AM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 29, 3:00 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST WED MAR 29 2000 SURFACE ANALYSIS THIS MORNING SHOWED LOW PRESSURE AREA OVER NORTHWEST TEXAS NEAR WICHITA FALLS WITH A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING EAST ALONG/NEAR THE RED RIVER ACROSS NORTH LOUISIANA AND INTO CENTRAL MISSISSIPPI. MODELS INDICATED THAT THIS SURFACE LOW WILL MOVE EAST ACROSS TEXAS ALONG THE FRONTAL BOUNDARY REACHING THE TEXAS/LOUISIANA STATE LINE BY LATE AFTERNOON/EARLY EVENING. THE LOW WILL THEN MOVE INTO EASTERN MISSISSIPPI AND WESTERN ALABAMA BY EARLY THURSDAY MORNING. A TROUGH OF LOW PRESSURE WILL REACH NORTH AND SOUTH OF THE LOW AS ITS SLIDES ALONG THE FRONT BOUNDARY FOLLOWED BY A COLD FRONT. THE COLD FRONT WILL ENTER WESTERN SECTIONS OF THE FORECAST AREA DURING THE LATE AFTERNOON AND THEN SPREAD OVER REMAINING SECTIONS DURING THE OVERNIGHT HOURS. A WARM MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE ACROSS THE COUNTY WARNING AREA DURING THE DAY TODAY WITH SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP AND SPREAD WEST TO EAST OVER THE REGION. MODELS SHOW MID LEVEL SHORT WAVE ENGERY...NOW OVER NEW MEXICO... SWINGING ALONG THE RED RIVER VALLEY AREA WITH POSITIVE VORTICITY ADVECION MOVING THROUGH EAST TEXAS AND SOUTHEAST DURING THE EARLY MORNING HOURS TODAY AND REACHING LOUISIANA AND SOUTHWEST ARKANSAS BY MID DAY. FORECAST AREA ALSO COMES UNDER LEFT FRONT OF UPPER JET ENHANCING LIFT. THUNDERSTORMS THAT DEVELOP WILL BECOME SEVERE. WILL BE A TRICKY TEMPERATURE FORECAST GIVEN THE LOCATION OF THE FRONTAL BOUNDARY. WILL STAY NEAR THE NGM MOS GUIDANCE FOR TODAY BUT WILL UNDERCUT SLIGHTLY STAYING ABOVE THE AVN FAN GUIDANCE. WILL LEAVE IN SLIGHT CHANCE OF RAIN OVER THE NORTHERN HALF OF THE AREA OVERNIGHT GIVEN ANOTHER SHORT WAVE SPREADS THROUGH OKLAHOMA AND ARKANSAS IN AREA OF HIGHER MEAN RELATIVE HUMIDITIES. WRAP AROUND MOISTURE AROUND THE LOW TO THE EAST ON THURSDAY KEEPS BOUNARY LAYER MOISTURE UP SO WILL KEEP CLOUDS IN FOR THURSDAY OVER THE NORTH AND LEAVE SOUTHERN SECTIONS WITH PARTLY CLOUDY. SHV 83/56/75/50 7210 MLU 82/56/75/52 7310 TXK 76/55/70/50 7310 TYR 81/50/74/50 6100 LFK 85/57/79/52 4200 .SHV...NONE.
In the hours before
Local storm report, Mar 29, 2:03 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 AM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0130 AM 6 S WINNSBORO TX WIND DAMAGE
03/29/00 WOOD ROOF DAMAGE REPORT FROM
LAW ENFORCEMENT
0145 AM PERRYVILLE TX 1.75 INCH HAIL
03/29/00 WOOD HAIL THE SIZE OF GOLFBALLS
COVERING THE GROUND REPORT
FROM LAW ENFORCEMENT
0145 AM PERRYVILLE TX WIND DAMAGE
03/29/00 WOOD TREES DOWN REPORT FROM LAW
ENFORCEMENT
0150 AM GILMER TX 1.75 INCH HAIL
03/29/00 UPSHUR HAIL THE SIZE OF GOLFBALLS
REPORT FROM LAW
ENFORCEMENT
NNNNLocal storm report, Mar 29, 2:34 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0205 AM BETHLEHEM TX .88 INCH HAIL
03/29/00 UPSHUR NICKEL SIZE HAIL
REPORTED BY LAW
ENFORCEMENT
0200 AM LONE STAR TX .75 INCH HAIL
03/29/00 MORRIS REPORTED BY LAW
ENFORCEMENT
NNNNLocal storm report, Mar 29, 2:35 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 AM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0205 AM BETHLEHEM TX .88 INCH HAIL
03/29/00 UPSHUR NICKEL SIZE HAIL
REPORTED BY LAW
ENFORCEMENT
0200 AM LONE STAR TX .75 INCH HAIL
03/29/00 MORRIS REPORTED BY LAW
ENFORCEMENT
NNNNLocal storm report, Mar 29, 3:28 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0235 AM MARSHALL TX 1.00 INCH HAIL
03/29/00 HARRISON QUARTER SIZE HAIL AT
COURTHOUSE REPORTED
BY LAW ENFORCEMENT ENFORCEMENT
0255 AM WASKOM TX .75 INCH HAIL
03/29/00 HARRISON DIME SIZE HAIL
0 REPORTED BY LAW
ENFORCEMENT
NNNNLocal storm report, Mar 29, 3:30 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0235 AM MARSHALL TX 1.00 INCH HAIL
03/29/00 HARRISON QUARTER SIZE HAIL AT
COURTHOUSE REPORTED
BY LAW ENFORCEMENT ENFORCEMENT
0255 AM WASKOM TX .75 INCH HAIL
03/29/00 HARRISON DIME SIZE HAIL
REPORTED BY LAW
ENFORCEMENT
NNNNLocal storm report, Mar 29, 4:00 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 AM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0335 AM SHREVEPORT TX 1.00 INCH HAIL
03/29/00 CADDO QUARTER SIZE HAIL AT
CITY HALL REPORTED
BY LAW ENFORCEMENT ENFORCEMENT
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:05 PM CST | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus | 55 min |
| Mar 28, 9:05 PM CST | Severe Thunderstorm Warning | SHV | Franklin | 55 min |
| Mar 28, 9:36 PM CST | Severe Thunderstorm Warning | SHV | Cherokee | 54 min |
| Mar 28, 10:20 PM CST | Severe Thunderstorm Warning | SHV | Cass, Marion | 40 min |
| Mar 28, 10:27 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 48 min |
| Mar 28, 11:39 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 66 min |
| Mar 29, 12:45 AM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus | 60 min |
| Mar 29, 12:52 AM CST | Severe Thunderstorm Warning | SHV | Wood | 38 min |
| Mar 29, 1:23 AM CST | Severe Thunderstorm Warning | SHV | Upshur | 67 min |
| Mar 29, 1:46 AM CST | Severe Thunderstorm Warning | SHV | Cass, Marion, Morris | 59 min |
| Mar 29, 2:03 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 57 min |
| Mar 29, 6:34 AM CST | Severe Thunderstorm Warning | SHV | Cass | 41 min |
| Mar 29, 4:35 PM CST | Severe Thunderstorm Warning | SHV | Cass | 40 min |
| Mar 29, 5:01 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.